Going on antibiotics-should I delay starting Base?

Hey all,
After developing a problematic skin infection and rash I am going on a round of antibiotics and steroids to keep it from turning…very bad. I began my season with a three week VO2 block, and this current week is my recovery week before beginning my proper base phase. However, I’m going to be starting antibiotics tonight.
Does anyone with any knowledge on the subject have any ideas on whether or not I should go ahead with my plan, or if I should delay starting it by a few days or another week? I want to train, but I don’t want to make things worse in general. Cheers!

I have started with antibiotics a week ago. From research point out there is no problem with training or any other issue. for me the problem is that my body is working hard to get rid of the infection. petit was no problem but feng mountain -2 I could finish for 75% of the training and was waisted.
rest period maybe?
G

3 Likes

You should ask your doctor. In general, I would probably wait until the infection clears up. In high school i definitely played sports while on antibiotics but only after I felt 100% again. It was only the last couple days of supply

2 Likes

Good advice already, thank you for that. Gratefully, I don’t feel terrible right now and have been able to ride each day, but keep in mind that’s been recovery week endurance rides. Who knows, the antibiotics might make me feel even worse temporarily LOL.

Lemme lend a hand here as an Infectious Diseases specialist…antibiotics don’t generally pose a problem with exercise, other than the obvious which is to rest if you feel sick enough to be on one. There is one special mention…if you were put on a quinolone antibiotic (i.e. ciprofloxacin, levofloxacin, moxifloxacin) then you’d be best avoiding heavy lifting or very high V02/anaerobic efforts. These antibiotics can rarely predispose to tendon ruptures. If you’ve ever had a spontaneous rupture in the past, then I’d definitely not work out beyond simple Z2 efforts while on a quinolone.

4 Likes

Awesome! Thank you! I think the doc said it’s Bactrum… Or something like that, considering I’m in no way a doctor and don’t no medical names. Other than a ramp test, which I think I can easily skip for a week lol, it’s basically just sweet spot and endurance rides scheduled next week. I think then I will just play it by ear based on how they make me feel. Thanks for the input

The steroids will make you feel a lot worse than the antibiotics. Play it by ear.

Re: the quinolone, true, but cellulitis isn’t getting a quinolone.

1 Like